North Dakota, 2003Cold in North Dakota, February 5, 2003
February 5, 2003 · NWS BIS · 1 event in 1 county or zone
1 cold/wind chill, as filed by the National Weather Service.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Feb 5, 3:15 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 5, 3:15 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CST WED FEB 5 2003
LARGE AND SHARP WEST COAST MID LEVEL RIDGE WILL REMAIN IN PLACE.
THIS WILL KEEP THE 500 MB FLOW OVER OUR REGION NORTHERLY FOR THE
NEXT FEW DAYS. A DEPARTING SHORT WAVE TROUGH IN THIS FLOW WILL ALLOW
SUBSIDENCE TO TAKE OVER...CLEARING OUR SKIES AND ALLOWING
TEMPERATURES TO FALL SUB ZERO OVERNIGHT. A 10 TO 15 MPH WIND WILL
PRODUCE WIND CHILLS LOW ENOUGH TO WARRANT A WIND CHILL ADVISORY FOR
ALL BUT THE SOUTHWEST PORTION OF OUR FORECAST AREA....WHERE IT WONT
GET QUITE AS COLD.
AN APPROACHING SHORT WAVE TROUGH THURSDAY NIGHT WILL GENERATE A
BRISK SOUTHWEST CHINOOK WIND...FORCING TEMPERATURES TO RISE TOWARD
DAYBREAK FRIDAY...AND THEN REACH NEAR THE FREEZING MARK FRIDAY
AFTERNOON.
IN THE LONGER TERM...LOOK FOR ANOTHER SOUTHWARD MOVING SHORT WAVE
TO BRING CLOUDS AND A CHANCE OF LIGHT SNOW EARLY THIS WEEKEND...WITH
COLDER TEMPERATURES FOLLOWING.
.BIS...WIND CHILL ADVISORY...CENTRAL AND NORTHWEST..ISN..MOT..BIS..JMS
RSL
Hazardous weather outlook, Feb 5, 5:25 AM CST, 14 hours 15 minutes before
NDZ001>005-009>013-017>023-031>037-040>048-050-051-061130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
525 AM CST WED FEB 5 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
TEMPERATURES BELOW ZERO IN THE JAMESTOWN AREA THIS EVENING...WITH
NORTHWEST WINDS OF 10 TO 20 MPH...WILL CREATE WIND CHILLS OF 20 TO
30 BELOW ZERO.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
VINING
Cold/Wind Chill, Sioux
- When
- February 5, 7:40 PM CST
- Where
- Sioux forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
A women, age unknown, left her home walking to the grocery store. She took refuge in an abandon house with no electricity or heat. She died of hypothermia. No other information was available.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in New York, February 5, 2003$100,000 · 1 event
- Heavy Snow in New York, February 5 to 6, 2003$36,000 · 5 events
- Heavy Snow in Colorado, February 5 to 6, 200314 events
- Winter Storm in Kansas, February 5 to 6, 200311 events
- High Surf in Hawaii, February 5 to 8, 20036 events
- Winter Weather in Maine, February 5, 20034 events
- Winter Storm in Montana, February 5, 20034 events
- Heavy Snow in Colorado, February 5 to 6, 20032 events
- Heavy Snow in Montana, February 5 to 6, 20031 event
- Heavy Snow in Montana, February 5, 20031 event
- Heavy Snow in Montana, February 5, 20031 event
- Heavy Snow in Wyoming, February 5, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340887.